Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking migraine treatment. Affect of pain killer and its side effect?

Hello doctor, I am a girl and my name is Shivi. I am suffering from migraine from 7 years. I am going to be 24 years old in december. I had started my migraine treatment recently. I am taking Propranolol Hydrochloride Tablets IP 40 msg daily twice a day. And Rizora 10 mg as a pain killer. I want to know if the pain killer can create any side effect or not?? And I also want to know that how much affectable this pain killer is?? I also want to tell you that I didn t get relax till I get a good sleep. So, if anytime I got migraine stroke in my office or somewhere outside then how could I be able to vanish the pain??
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013
Hi Shivi,
Thank you for posting your query.

Migraine is a treatable problem, and you are on correct medicines. Propranolol is a beta blocker and is an effective and safe medicine to prevent migraine attacks. It should not be used in patients with asthma as it can increase the risk of asthma. Also, it can cause depression in some people, otherwise, it is a safe medication.

Rizora (rizatriptan) is a medicine to relieve the acute attacks of headache. It is a safe medicine and should not be used more than two times per day (and four times per week).

I hope my answer helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Sat, 30 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor